Flood, Fayette
- When
- May 28, 9:00 PM EST to 10:00 PM EST
- Where
- Fayette County, Stewaton to 0.34 mi NE of Stewaton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.930, -79.480
Law enforcement reported that Stewarton Road was flooded.
Showers and thunderstorms developed along the Laurel Highlands in Pennsylvania in the evening of the 28th. Lift for convective development was provided by the higher terrain, and with little steering flow, heavy rain fell over the aforementioned region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Showers and thunderstorms developed along the Laurel Highlands in Pennsylvania in the evening of the 28th. Lift for convective development was provided by the higher terrain, and with little steering flow, heavy rain fell over the aforementioned region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 28, 7:59 PM EST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 859 PM EDT SAT MAY 28 2016 .SYNOPSIS... Warm temperatures with periodic shower and thunderstorm chances are expected through the weekend. High pressure should result in dry weather for Memorial Day. && .NEAR TERM /THROUGH SUNDAY/... Storms with heavy rainfall are continuing in eastern Fayette/Westmoreland Counties, as well as along a persistent outflow boundary from earlier convection moving across the central portion of the county warning area. Have extended PoPs a little longer into the evening, but still expect most activity to die down by midnight with the loss of heating. Minor changes to rest of forecast. Previous discussion for tomorrow... Increased moisture in southerly flow along with a crossing shortwave will result in better thunderstorm coverage beginning Sunday afternoon and tapering off overnight after the passage of the trough. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... Building surface high pressure should bring mainly dry weather for Memorial Day and Tuesday. Temperatures are expected to average around 10 degrees above seasonal levels. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure across the eastern United States should allow for dry weather Tuesday night and Wednesday. The GFS and ECMWF are coming in better agreement that an upper level trough and associated cold front will approach the region late Thursday into Friday and have bumped up pops slightly. However, the ECMWF is more progressive with pushing precipitation to the east by late Friday, while the GFS and GEFS continue the chance of showers in Saturday. Above normal temperatures mid week will begin to trend toward the seasonal average by the weekend. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... VFR conditions expected for most ports through the operational TAF period as a ridge of high pressure remains in place. A few lingering showers this evening will dwindle with the setting sun. Light surface flow and no change in air mass will mean similar conditions overnight as 24 hours ago. Not expecting fog to develop...save for the few locations where rain managed to fall over the airfield...KLBE and KFKL. Have mentioned MVFR visibility restrictions for these two locations. Thunderstorm coverage should increase Sunday afternoon with a passing shortwave trough...so carrying VCTS in most TAFs. .OUTLOOK /SUNDAY NIGHT THROUGH THURSDAY/... The next chance for more widespread restrictions will be with a front will approach the region late Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 307 AM EDT SAT MAY 28 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-290715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 307 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT SAT MAY 28 2016
PAZ008-009-290045-
VENANGO-FOREST-
756 PM EDT SAT MAY 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN VENANGO AND
NORTHWESTERN FOREST COUNTIES...
AT 755 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SUGARCREEK TO NEAR OIL CITY. MOVEMENT WAS
NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OIL CITY...FRANKLIN...SUGARCREEK...TIONESTA...HASSON HEIGHTS...
SENECA...ROUSEVILLE...COOPERSTOWN...WOODLAND HEIGHTS...
PLEASANTVILLE...UTICA...WEST HICKORY...
EAST HICKORY AND OIL CREEK STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4138 7953 4138 8000 4151 7998 4151 7996
4156 7991 4160 7983 4162 7983 4162 7961
4163 7935
TIME...MOT...LOC 2355Z 197DEG 15KT 4145 7988 4145 7960
CLThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Law enforcement reported that Stewarton Road was flooded.
Emergency management reported several roads closed due to flooding in Westmoreland county including Westinghouse Road, Route 217 in Derry Township, and Pizza Barn Road, where there was a water rescue of two people. In addition, basement flooding was reported.
Local law enforcement and county EMA reported some roadway and basement flooding, due to poor drainage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639196, 639200, 639198.